Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Freaking out!!!!


04-27-2013, 04:48 PM   #1
Tracypoppins
 
Join Date: Dec 2012
Location: United Kingdom
Freaking out!!!!

Hi everyone, my son whose 10 has been having Methotrexate jabs for 8 weeks. I have noticed his air is falling out really easily, he heard me say something about this and is now terrified he is going bald!!! To be honest I'm terrified too, it's heartbreaking.
I mentioned this to his nurse and she said I should get a referral to a dermatologist, she said it wasn't the Methotrexate, well, he's always had great hair before!!
Is this hair loss likely to slow down, it doesn't notice yet but should it get worse I won't get him out the house!!
04-27-2013, 05:52 PM   #2
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
I have read in a couple of places that a methotrexate side effect is hair loss but this usually stops when the medication is. Also I looked at some other forums and poeople have written that their drs recommended upping their folic acid dose has helped.
I would give them a call back and maybe speak to someone else or one of the Drs and see what they say. Hope it improves for him soon x
04-27-2013, 06:24 PM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
That seems really irresponsible of the nurse. The kid is 10 there is no reason he should be losing hair. This drug can cause hair loss please talk to the GI about lowering the dose or trying another drug.
04-28-2013, 09:32 PM   #4
crohnsinct
Senior Member
 
Join Date: Mar 2012
Location: Connecticut

My Support Groups:
Um...heelloo nurse...Mtx is known to cause hair loss in some patients...not all but some. Heck..I told you in the parents forum my daughter is losing her hair and both her GI and derm say Mtx will make it worse. But take heart...I have heard from many that the hair loss slowed down and even stopped without stopping Mtx. Definitely if the hair los is due to Mtx it grows back once the drug is stopped. If it is working, you could just proceed until a point it is starting to bother him and then decide to stop the Mtx.

Good Luck.
__________________
Daughter O dx 2/1/12 at age 12
Crohns & Remicade induced Psoriasis
Remicade
Methotrexate (12.5mg wkly - oral)
Vit d 2000IU
Multi vitamin plus iron
Calcium
Folic Acid
Previously used - Prednisone, Prevacid, Enteral Nutrition

Daughter T dx 1/2/15 at age 11
Vitaligo, Precoscious puberty & Crohns
Methotrexate (15mg weekly oral)
Enteral Nutrition
Entocort
IBD-AID Diet
Vit d 1000IU
Calcium
Folic Acid
Previously used: Mtx injections
04-28-2013, 10:13 PM   #5
Jim (POPS)
Forum Monitor
 
Jim (POPS)'s Avatar
 
Join Date: Nov 2011
Location: Antioch, California

My Support Groups:
You can also have hair loss if you are anemic.
__________________
Imuran 150mg a day
Entocort 9mg a day
B 12 shot once a month
Vit "C" and Iorn daily
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Freaking out!!!!
Thread Tools


All times are GMT -5. The time now is 06:06 PM.
Copyright 2006-2017 Crohnsforum.com